Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Topological entropy of block maps


Author: Ethan M. Coven
Journal: Proc. Amer. Math. Soc. 78 (1980), 590-594
MSC: Primary 54H20; Secondary 54C70
DOI: https://doi.org/10.1090/S0002-9939-1980-0556638-1
MathSciNet review: 556638
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that $ h({f_\infty }) = \log 2$ where $ {f_\infty }$ is the map on the space of sequences of zeros and ones induced by the block map $ f({x_0}, \ldots ,{x_k}) = {x_0} + \Pi _{i = 1}^k({x_i} + {b_i})$ where $ k \geqslant 2$ and the k-block $ {b_1} \ldots {b_k}$ is aperiodic.


References [Enhancements On Off] (What's this?)

  • [AKM] R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc. 114 (1965), 309-313. MR 30 #5291. MR 0175106 (30:5291)
  • [AM] R. L. Adler and M. H. McAndrew, The entropy of Chebyshev polynomials, Trans. Amer. Math. Soc. 121 (1966), 236-241. MR 32 #6432. MR 0189005 (32:6432)
  • [B1] R. Bowen, Markov partitions for Axiom A diffeomorphisms, Amer. J. Math. 92 (1970), 725-747. MR 43 #2740. MR 0277003 (43:2740)
  • [B2] -, Entropy for group endomorphisms and homogeneous spaces, Trans. Amer. Math. Soc. 153 (1971), 401-414. MR 43 #469. MR 0274707 (43:469)
  • [B3] -, On Axiom A diffeomorphisms, CBMS Regional Conf. Ser. in Math., no. 35, Amer. Math. Soc., Providence, R.I., 1978. MR 0482842 (58:2888)
  • [BF] R. Bowen and J. Franks, The periodic points of maps of the disk and the interval, Topology 15 (1976), 337-342. MR 55 #4283. MR 0431282 (55:4283)
  • [CH] E. M. Coven and G. A. Hedlund, Periods of some nonlinear shift registers, J. Combinatorial Theory Ser. A 27 (1979), 186-197. MR 542528 (80m:94109)
  • [G] T. N. T. Goodman, Relating topological entropy and measure entropy, Bull. London Math. Soc. 3 (1971), 176-180. MR 44 #6934. MR 0289746 (44:6934)
  • [H] G. A. Hedlund, Endomorphisms and automorphisms of the shift dynamical system, Math. Systems Theory 3 (1969), 320-375. MR 41 #4510. MR 0259881 (41:4510)
  • [JR] L. Jonker and D. Rand, A lower bound for the entropy of certain maps of the unit interval, University of Warwick, preprint, 1978.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20, 54C70

Retrieve articles in all journals with MSC: 54H20, 54C70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0556638-1
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society